CSN Login
Members Online: 7

You are here

severe stomach cramps

terril
Posts: 297
Joined: Apr 2004

Hello everybody!
Seven days ago I had my first oxaliplatin injection. Everything went so well!!!! Very little nausea, diarea, etc. Well yesterday I was not feeling too well. Tired and little abdominal cramps. Last night the fur flew!!! Severe stomach cramps and vomitting that went on for about 10 hours. For those of you who have been on oxaliplatin, have any of you experienced this? My gut feeling (my gut is very sore!) is that this might be a flu or bad food. I am starting to feel better, but last night was pure hell. Nothing helped. I had to ride it through. Terri

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

I had some diarrhea and cramps with the first cylce which started about 2-3 days after finishing the treatment. Lasted about 2.5 days. I took Immodium which helped the diarrhea but I think made the cramps a little worse. No problem with either for the next 3 cycles-actually a little towards the constipated side. Drink alot of liquids if the vomiting has stopped, frequent small amts are helpful even if there is vomiting. If the vomiting continues, or the cramps be sure to tell your doctor.
Dick

alta29's picture
alta29
Posts: 435
Joined: Mar 2005

Was gonna write again about how "down" I feel....after reading stacy's and kangatoo..who can feel bad ??? ( and of course all of your other reply ) My Pet was done today...I should get the results on Monday....meanwhile I had an appt with my "gene" Dr. Was told that it looks like I have Lynch syndrome or msh 6 something..which is transmited from parents...
I am verrryyy scared but I do promise to fight it hard....
God bless you all
Ileana

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Terri:

What you experienced is very serious. You should contact your onc right away.

This happened to me too, on my 8th round. Right there and then half way through my treatment in the onc office, I was throwing up and having severe stomach cramp. It meant that my system was allergic to Oxaliplatin. What you experienced is likely an anaphlactic shock reaction due to sever drug allergy. It's a really serious thing. It landed me in the emergency room coz they were afraid that I'd stop breathing. Luckily I didn't.

Terri, please call your onc office, and make sure you take in lot of liquids, maybe some gatorade to replenish lost electrolytes. 10 hours of throwing up can cause severe dehydration. Please water yourself soon!

Did I mention contact your onc right away?

Worried....
Ying

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

obviously you need to contact the doctor. There are many anti-nausea meds, and they will find the one that works best for you.
I had late onset nausea-(severe) while on Oxaliplatin, usually 3rd day. There is a drug that you take before and after treatment to help.
Insist on medication-Question, question question.
Bud

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Terri,

When I took Oxaliplatin I had very few side effects that were severe. Mostly neuropathy, sensitivity to cold...no nausea and very little diahrrea. Check with your doctor asap. My doctor always tells me to call when side effects are severe. Don't wait.

Kerry

Betsydoglover's picture
Betsydoglover
Posts: 1255
Joined: Jul 2005

Hi Terri -

I never experienced anything like that on oxaliplatin. I had mild nausea - kind of niggling in the background - vomited once during the first cycle - but nothing like you describe. It sounds more like a stomach virus than a chemo reaction, especially occurring a week after your oxaliplatin treatment.

Hope you are feeling better,
Betsy

terril
Posts: 297
Joined: Apr 2004

Update: I am feeling much better tonight. I sent a message to my onc about the problem. What I failed to mention, and this is something that may explain the problem was I had some food on Sunday night that made some of my family members nauseated. For me, this might have been the culprit. I got scared and thought it might have been the chemo because I was much more ill. Thanks for the info. All of you are wonderful!!!! Terri

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Yeah, well you are going to upset my tummy just thinking about it Terri......and start to worry us!Take heed what these guys n gals are tellin yah. ANY unusual symptoms or side effects....phone your clinic straight away! Don't mess about!
cheers, Ross n Jen

Subscribe to Comments for "severe stomach cramps"